Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Stochastic Volatility Models as Hidden Markov Models and Statistical Applications

Valentine Genon-Catalot, Thierry Jeantheau and Catherine Larédo
Bernoulli
Vol. 6, No. 6 (Dec., 2000), pp. 1051-1079
DOI: 10.2307/3318471
Stable URL: http://www.jstor.org/stable/3318471
Page Count: 29
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Stochastic Volatility Models as Hidden Markov Models and Statistical Applications
Preview not available

Abstract

This paper deals with the fixed sampling interval case for stochastic volatility models. We consider a two-dimensional diffusion process (Yt, Vt), where only (Yt) is observed at n discrete times with regular sampling interval Δ. The unobserved coordinate (Vt) is ergodic and rules the diffusion coefficient (volatility) of (Yt). We study the ergodicity and mixing properties of the observations (YiΔ). For this purpose, we first present a thorough review of these properties for stationary diffusions. We then prove that our observations can be viewed as a hidden Markov model and inherit the mixing properties of (Vt). When the stochastic differential equation of (Vt) depends on unknown parameters, we derive moment-type estimators of all the parameters, and show almost sure convergence and a central limit theorem at rate n1/2. Examples of models coming from finance are fully treated. We focus on the asymptotic variances of the estimators and establish some links with the small sampling interval case studied in previous papers.

Page Thumbnails

  • Thumbnail: Page 
[1051]
    [1051]
  • Thumbnail: Page 
1052
    1052
  • Thumbnail: Page 
1053
    1053
  • Thumbnail: Page 
1054
    1054
  • Thumbnail: Page 
1055
    1055
  • Thumbnail: Page 
1056
    1056
  • Thumbnail: Page 
1057
    1057
  • Thumbnail: Page 
1058
    1058
  • Thumbnail: Page 
1059
    1059
  • Thumbnail: Page 
1060
    1060
  • Thumbnail: Page 
1061
    1061
  • Thumbnail: Page 
1062
    1062
  • Thumbnail: Page 
1063
    1063
  • Thumbnail: Page 
1064
    1064
  • Thumbnail: Page 
1065
    1065
  • Thumbnail: Page 
1066
    1066
  • Thumbnail: Page 
1067
    1067
  • Thumbnail: Page 
1068
    1068
  • Thumbnail: Page 
1069
    1069
  • Thumbnail: Page 
1070
    1070
  • Thumbnail: Page 
1071
    1071
  • Thumbnail: Page 
1072
    1072
  • Thumbnail: Page 
1073
    1073
  • Thumbnail: Page 
1074
    1074
  • Thumbnail: Page 
1075
    1075
  • Thumbnail: Page 
1076
    1076
  • Thumbnail: Page 
1077
    1077
  • Thumbnail: Page 
1078
    1078
  • Thumbnail: Page 
1079
    1079